Tennessee, 2007

Hail in Tennessee, July 9, 2007

July 9, 2007 · NWS OHX · 1 event in 1 county or zone

Isolated severe thunderstorm July 9, 2007 produced one severe weather event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Isolated severe thunderstorm July 9, 2007 produced one severe weather event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 9, 1:20 PM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 9, 1:20 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CDT MON JUL 9 2007

.SHORT TERM...(THRU WED NITE)
CURRENT...ONCE CONVECTIVE TEMP REACHED TDA...CONVECTION STARTED
POPPING UP PRETTY GOOD...BUT CAN SEE MOST CELLS..AT LEAST N
PORTIONS...HAVING A HARD TIME SURVING DRY AIR AROUND H7. PORTIONS
OF GRUNDY CTY ALREADY RECEIVING 11/2 IN RAIN.

H5 IMPULSES...UNSTABLE AIRMASS...AND LEFOTVER BOUNDARIES WILL WORK
TOGETHER TO CRANK UP POPS BEGINNING TONITE INTO TUE NITE. ALL
MODELS HAVE INCREASED POPS SOMEWHAT DURING THIS TIME PERIOD AND
HAVE ADJUSTED MINE ACCORDINGLY..ALTHO NOT AS HI TUE NITE.

GFS SPEEDING UP FRONT...NOW REACHING PLATEAU BY AS EARLY AS 00Z THU.
WILL GO WITH THIS...AND REDUCE POPS FOR WED NITE. NO OUTLOOK FOR
SEVERE AT PRESENT...BUT WOULD NOT BE SURPRISED IF THAT CHANGES.

ALL IN ALL...NEXT 12-60 HOURS LOOKS LIKE A GOOD TIME FOR
BENEFICIAL RAINS.

.LONG TERM...
HAVE REMOVED POPS FOR THU. NEXT SYSTEM(S) SHOULD STAY TO OUR S...AND
HIER POPS FRI-SAT OVER S PORTIONS...AND TOOK OUT POPS FOR SAT NITE
AND SUN.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  86  72  84 /  40  60  40  70
CLARKSVILLE    70  86  71  84 /  40  60  40  70
CROSSVILLE     67  82  68  80 /  30  60  30  70
COLUMBIA       71  86  71  84 /  40  60  40  70
LAWRENCEBURG   71  86  71  84 /  40  60  40  70
WAVERLY        71  86  71  84 /  40  60  40  70
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Jul 9, 4:10 AM CST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CDT MON JUL 9 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-101015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
510 AM CDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ATMOSPHERIC MOISTURE WILL INCREASE ACROSS THE AREA...AND LEAD TO AN
INCREASED CHANCE FOR THUNDERSTORMS BY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE BY
TUESDAY AFTERNOON AND EVENING...AND A COLD FRONT WILL ADD FURTHER
SUPPORT FOR THUNDERSTORMS ON WEDNESDAY. A FEW STORMS COULD BE
STRONG...WITH HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL. HOWEVER...
NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS ANTICIPATED.

ANOTHER COLD FRONT MAY DROP INTO OUR AREA OVER THE WEEKEND AND
CREATE ANOTHER INCREASED CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

IF A STRONG THUNDERSTORM PASSES OVER YOUR AREA AND PRODUCES WIND
DAMAGE OR HAIL...YOU ARE ENCOURAGED TO SUBMIT REPORTS DIRECTLY TO
THE NATIONAL WEATHER SERVICE. YOU CAN DO SO BY GOING TO OUR WEB
SITE...AND SELECTING...SUBMIT YOUR STORM REPORT. OR...YOU MAY CALL
OUR OFFICE AT 1 800 2 6 7 8 1 4 4.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Houston

When
July 9, 4:22 PM CST
Where
Houston County, Erin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.320, -87.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34175.